MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN POROUS CR FEM SZ 5R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED

SMITH & NEPHEW, INC. LGN POROUS CR FEM SZ 5R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED
Catalog Number 71423255
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Swelling (2091); Post Operative Wound Infection (2446)
Date of Event 11/09/2015
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient presented with a preoperative diagnosis of a failed right total knee arthroplasty.The patient had issues in recovery including potential wound infection, arthrofibrosis requiring manipulation, and on-going knee discomfort with pain and swelling.Bone scan was positive at the distal femur, proximal tibia, potentially consistent with aseptic loosening.The patient underwent a revision arthroplasty of femoral and tibial components, and open reduction and internal fixation of a fracture of the lateral femoral condyle.Procedure included preservation of the existing patellar poly.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned for evaluation.Our clinical investigation noted that there was no clinically relevant information was provided to perform a medical assessment, therefore the root cause cannot be determined.The future impact to the patient beyond the revision cannot be determined.No further clinical/medical assessment is warranted at this time.A review of complaint history on the listed parts revealed no additional complaints for this failure mode with the same batch number.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.Products were sterilized according to sterilization release documentation from quality control.Without the return of the actual product involved, our investigation of this report is inconclusive.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned for evaluation.Our clinical investigation conducted during this investigation concluded that the reported infection sustained nine days after implantation was most likely due to a post-surgical complication.Details regarding the patient¿s weight-bearing status, bone quality, and fall/trauma history have not been provided.Based on the limited information provided and without the return of the device for evaluation the root cause of the reported component loosening and pain cannot be determined however, the patient¿s medical history is significant for multiple comorbidities which cannot be ruled out as possible contributing factors.The patient impact beyond the revision itself cannot be concluded.No further medical assessment is possible at this time based on the information provided.Our investigation including a review of complaint history on the listed parts revealed no additional complaints for this failure mode with the same batch number.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.Products were sterilized according to sterilization release documentation from quality control.Without the return of the actual product involved, our investigation of this report is inconclusive.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
LGN POROUS CR FEM SZ 5R
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7026735
Report Number1020279-2017-01014
Device Sequence Number11095770
Product Code MBH
UDI-Device Identifier00885556031964
UDI-Public00885556031964
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K073325
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2024
Device Catalogue Number71423255
Device Lot Number13MHA0005A
Initial Date Received by Manufacturer 11/03/2017
Supplement Date Received by Manufacturer11/03/2017
11/03/2017
Initial Report FDA Received Date11/13/2017
Supplement Report FDA Received Date04/05/2018
04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR